Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Type 1 diabetic. Had seizures, twitching. Solution?

My boyfriend is 34 years old and has had type 1 diabeties since he was 7 I believe. We have been together for about 2 years and never had any serious problems besides him feeling low once and awhile. In the last 2 months, he has had two seizures and if I would not have been there he would have died. I woke up from him twiching. What should I do? Does he need seizure medicene? I am just scared he may have a low while sleeping and just not wake up instead of having a seizure, which I wake up to the last two times. I need help???
Asked On : Sat, 9 Feb 2013
Answers:  2 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HCM,

Diabetes Type 1 patients need to be under constant supervision of Doctors. You as a care taker for him, you should also be aware and educated about his health issues. The most common cause for twitching and convulsions in Diabetic patients is Hypoglycemia. There are more chances of Hypoglycemia during midnight, and early hours. Hypoglycemia is more dangerous then hyperglycemia. I would say you immediately take him to Diabetes Specialist / Diabetes Nurse/ Physician or family Physician. If in case you do not have immediate access to the doctor, you do following
1. Monitor regularly his blood glucose level, six times an a day-before each meal ( breakfast, Lunch and Dinner) and two hour after meals. keep a recording.
2. Doses and type of Insulin Injection has to be determined according to the levels of Glucose. You may write us the dose, timings site and type of Injection Insulin he is taking, so we can advise you accordingly.
3. Best thing is that we should avoid hypoglycemia, but if it happens you should immediately give him Some biscuits, Lump of sugar, Juice Etc. followed by some food with low Glycaemic index.
There may be some other reasons for Convulsions, which we have to look for, if the problem persist even after tight control of blood sugar.
I have tried to give you some important relevant advise, though there are many more things to know and understand about Diabetes. Your boy friend and you need thorough counselling and education about it.
Dr Hamdani
Answered: Sat, 9 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Psychiatrist Dr. Sushil Kumar Sompur's  Response
Jun 2013
Hi there ~

It is understandable that with all that is going on with your boyfriend it is all cause for concern. However please keep your calm, and lets analyze one thing at a time. The seizures that your boyfriend had was part of a hypoglycemic attack, otherwise known as a seizure-like episode when your body is low on glucose. I do not believe that he needs seizure medication for that. What he needs though is better glucose control which can be achieved more effectively by monitoring his serum glucose on a regular basis. Please consult a diabetologist as soon as you can to take care of his problems.

I hope this helps. Take care and have a nice day !
Answered: Sat, 9 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor